Alert archive / Illinois / River Flood Warnings in 2017

River Flood Warning 15, NWS Lincoln, IL

April 5, 2017Fulton County, Knox County, Illinois

NWS Lincoln, IL issued this river flood warning at Apr 5, 2017, 9:23 PM CDT for Fulton County, Knox County, Illinois. It took effect at Apr 6, 2017, 1:45 AM CDT. It was in force for 48 hr.

The area

The outline as issued.

The facts

Issued
Apr 5, 2017, 9:23 PM CDT (02:23 UTC)
In effect from
Apr 6, 2017, 1:45 AM CDT
Expired
Apr 8, 2017, 1:51 AM CDT
In force
48 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

Counties Fulton County, IL, Knox County, IL

The radar

The Lincoln radar (KILX), 99 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Spoon River (W-IL) at London Mills (LNMI2). The gauge peaked at 14.99 ft at Apr 6, 2017, 6:00 AM CDT.

actionminormoderate10152004/0604/0704/0804/09
Action stage
13 ft
Minor stage
15 ft
Moderate stage
21 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05569500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

662 
WGUS43 KILX 060223
FLWILX


FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
923 PM CDT WED APR 5 2017

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following river in Illinois...

  Spoon River at London Mills affecting Fulton and Knox Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC057-095-061623-
/O.NEW.KILX.FL.W.0015.170406T0645Z-170408T0651Z/
/LNMI2.1.ER.170406T0645Z.170407T0000Z.170408T0051Z.NO/
923 PM CDT WED APR 5 2017

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Spoon River at London Mills.
* From late tonight until late Friday night.
* At  845 PM Wednesday the stage was 14.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow morning and 
  continue to rise to near 16.3 feet by tomorrow evening.The river 
  will fall below flood stage by Friday evening.
* Impact...At 15.0 feet...Minor flooding begins to agricultural land 
  near the river.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Thu    Fri    Sat

Spoon River
 London Mills      15  14.2 Wed 9 PM    15.7   16.1   13.5

&&

LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
      4059 9036 4071 9032             

$$

DRH
1 follow-up statement
893 
WGUS83 KILX 061454
FLSILX


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL
954 AM CDT THU APR 6 2017

...The Flood Warning is cancelled for the following river in 
Illinois...

  Spoon River at London Mills affecting Fulton and Knox Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation. River levels are 
expected to continue falling.

Since flooding has subsided, this will be the last statement for this
flooding event.

ILC057-095-061524-
/O.CAN.KILX.FL.W.0015.000000T0000Z-170408T0651Z/
/LNMI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
954 AM CDT THU APR 6 2017

The Flood Warning is cancelled for
  The Spoon River at London Mills.
* At  845 AM Thursday the stage was 14.9 feet.
* Flood stage is 15.0 feet.
* Forecast...The river crested below flood stage at 15.0 feet. The 
  river will fall to 13.8 feet by .


&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Fri    Sat    Sun

Spoon River
 London Mills      15  14.9 Thu 9 AM    13.8   11.6    9.3


&&

LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
      4059 9036 4071 9032             

$$

ousley

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Apr 5, 8:49 PM CDT, 34 minutes earlier.

Area forecast discussion, Apr 5, 8:49 PM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
849 PM CDT Wed Apr 5 2017

.UPDATE...
Issued at 849 PM CDT Wed Apr 5 2017

Light rain continues across the CWA as the upper level low
pressure area, associated with the weather system well east of
the area, slowly moves east into IN this evening. This will
continue into the overnight hours across most of the area, along
with lots of clouds windy conditions out of the north. Believe
temps overnight will be little warmer than current forecast given
said conditions, so have adjusted overnight lows accordingly.
Update will be out shortly.

&&

.SHORT TERM...(This evening through Thursday)
ISSUED AT 305 PM CDT Wed Apr 5 2017

A surface low centered across far southern Illinois will deepen
this evening as it becomes centered along the southeast border of
Illinois. Isentropic lift north of the low will keep numerous
showers and scattered storms going through this evening, with some
decrease in precip coverage west of I-55 after midnight as a dry
slot punches into SW Illinois.

Initial concerns late this afternoon will be on severe potential
in our SE counties, especially Lawrence and Crawford counties.
MUCAPE values in that area have remained less the 500 J/KG so far
this afternoon, but an instability axis is expected to develop
northward into our SE counties. We have had multiple pea to penny
size hail reports from storms this afternoon, so large hail could
develop in any strong storms over the next 4-6 hours. Strong winds
will be the other concern overnight, with the low deepening
several MB/hour, north to northwest winds will become strong,
gusting at 30-40 mph. The pressure gradient looks to remain
tightest for areas east of I-55 from midnight tonight through
tomorrow morning, but we should remain just below wind advisory
criteria of sustained 30 mph winds.

Potential for snowfall later tonight for areas north of I-74
remains present, but any snow accumulations would be very light
and mainly on grassy surfaces. The models continue to point
toward better snow potential from Bloomington and eastward toward
Danville. Low temps are expected to bottom out in the mid to upper
30s, which is relatively warm for accumulating snowfall to occur
this time of year. Some light snow could fall after sunrise, but
precip should become all rain by mid-morning. A few light showers
may linger east of I-57 after Noon, otherwise dry conditions
should prevail tomorrow afternoon. North wind gusts should begin
to diminish during the afternoon, as the surface low pulls farther
away into NW Ohio. High temps will be limited by persistent cloud
cover, so have followed close to guidance temps for highs in the
upper 40s to low 50s.

.LONG TERM...(Thursday night through Wednesday)
ISSUED AT 305 PM CDT Wed Apr 5 2017

A break in the precipitation will start out the extended, as
cold high pressure arrives Thursday night. Clearing skies and
decreasing winds will allow low temps to approach freezing in our
northern counties. Guidance lows were at or below freezing for
many areas north of I-72. Depending on how fast clearing occurs
and how light the winds become, a freeze warning may be needed for
our northern counties Thursday night. A frost advisory appears
likely in any event. Have held off on those headlines for now, to
better gauge how the Canadian airmass is modifying as it
approaches from the Plains.

The surface high will slide across Illinois on Friday, providing
sunshine for the first time in a while. However, the chilly
airmass will limit high temps somewhat to the mid to upper 50s.
More chilly temps are on tap for Friday night, with mid to upper
30s once again. Areas along the Indiana border will see the colder
side of that range, with frost possible another night.

Southerly winds will develop on Saturday as the surface high
departs to the east. That will start a warming trend through the
weekend. South winds will become brisk on Sunday as a surface low
develops in the Plains with a warm front extending toward southern
Wisconsin. High temps will reach the mid 60s near Indiana with
around 70 toward Jacksonville. Temps will warm to the low to mid
70s on Sunday, despite increasing afternoon clouds.

Rain chances return Sunday night in the warm sector. However,
rain chances will ramp up to likely or higher Monday afternoon
and Monday night as the surface low tracks by to the NW of
Illinois and a cold front pushes across Illinois. The inverted
trough aloft, expected jet interactions, as well as high surface
moisture, may set the stage for some strong to severe storms in
Illinois during that time. However, model differences in the
track of low have confidence somewhat lower on potential at this
point.

Dry and somewhat cooler conditions are expected to close out the
extended forecast, as high pressure pushes into Illinois.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 647 PM CDT Wed Apr 5 2017

Low IFR clouds will continue at all TAF sites except PIA, where
there is a break in the precip right now. All other sites will
remain IFR into the overnight hours and then improve into the
lower MVFR levels for the early morning hours. Cigs will gradually
improve during the late afternoon where PIA and SPI will see VFR
cigs beginning in the late afternoon. The other sites will see
cigs improve, but only to around 3kft. The the rain should be
waning through the evening, during the overnight hours and into
the morning hours, will keep VCSH going at all sites since
cyclonic flow and CAA will continue through most of the 24hr
period. Precip should be ending around noon at most sites. Winds
will be northeast and gusty this evening, but then become
northwesterly and gustier overnight as the low press area shifts
to the east of the area.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Auten
SHORT TERM...Shimon
LONG TERM...Shimon
AVIATION...Auten
Hazardous weather outlook, Apr 5, 4:11 PM CDT, 5 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
411 PM CDT Wed Apr 5 2017

ILZ027>031-036-062115-
Fulton-Knox-Marshall-Peoria-Stark-Woodford-
411 PM CDT Wed Apr 5 2017

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

An isolated thunderstorm will be possible early this evening. Some
light snow could develop after midnight, but no snow accumulation
is expected.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Much colder temperatures Thursday night will likely result in
below freezing temperatures that may damage early growth on some
fruit trees.

Another storm system is possible for Monday and Monday night. It
is too early to determine potential severe weather impacts.

Flooding will continue on portions of the Illinois River through
the upcoming week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be required through tonight.

ILZ037-038-040>043-047>053-062115-
Cass-Christian-De Witt-Logan-Macon-Mason-McLean-Menard-Morgan-
Sangamon-Schuyler-Scott-Tazewell-
411 PM CDT Wed Apr 5 2017

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

A strong storm system will bring isolated to scattered
thunderstorms through this evening. Additional rainfall of a half
inch will be possible, with locally higher amounts. Thunderstorms
are not expected to be severe, but small hail will be possible.
Flooding of rivers and streams may develop or increase due to the
accumulation of recent rainfall. Flooding will continue on
portions of the Illinois River. Light snow will be possible north
of I-74 late tonight, but no snow accumulation is expected.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Much colder temperatures Thursday night will likely result in
areas of below freezing temperatures that may damage early growth
on some fruit trees.

Another storm system is possible for Monday afternoon and Monday
night. It is too early to determine potential severe weather
impacts.

Flooding will continue on portions of the Illinois River through
the upcoming week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ044>046-054>057-061-062-066-062115-
Champaign-Coles-Cumberland-Douglas-Edgar-Effingham-Moultrie-Piatt-
Shelby-Vermilion-
411 PM CDT Wed Apr 5 2017

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

A strong storm system will bring scattered thunderstorms through
this evening. Additional rainfall up to one inch will be possible
through tonight. There is a marginal to slight risk of severe
thunderstorms that may contain hail over 1 inch diameter, wind
gusts over 60 mph into early evening. Flooding of rivers and
streams may develop or increase due to the accumulation of recent
rainfall. Flooding will continue on portions of the Wabash River.
Light snow will be possible after midnight north of I-74, but no
snow accumulation is expected.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Much colder temperatures Thursday night may result in areas of
below freezing temperatures that may damage early growth on some
fruit trees.

Another storm system is possible for Monday afternoon and Monday
night. It is too early to determine potential severe weather
impacts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

ILZ063-067-068-071>073-062115-
Clark-Clay-Crawford-Jasper-Lawrence-Richland-
411 PM CDT Wed Apr 5 2017

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

A strong storm system will bring scattered thunderstorms through
this evening. Some storms may become severe, with large hail and
damaging winds, along with an isolated tornado possible.
Additional rainfall could reach around 1 inch through tonight.
Flooding of rivers and streams may develop or increase due to the
accumulation of recent rainfall. Flooding will continue on
portions of the Wabash River.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Much colder temperatures Thursday night may result in areas of
near freezing temperatures that may damage early growth on some
fruit trees.

Another storm system is possible for Monday afternoon and Monday
night. It is too early to determine potential severe weather
impacts.

Flooding will continue along the Wabash river upstream of
Vincennes through early next week. Flooding may develop on the
Little Wabash river near Clay City on Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed through 8 pm this evening.

Shimon

In the hours before

Local storm report, Apr 5, 3:56 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
356 PM CDT WED APR 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND GST     1 WSW PARKERSBURG       38.58N 88.07W
04/05/2017  E55 MPH          RICHLAND           IL   TRAINED SPOTTER

            REPORT FROM APPROXIMATELY 1 MILE WEST OF IL RT 130 NEAR
            THE RICHLAND/EDWARDS COUNTY LINE.

&&

DRH
Local storm report, Apr 5, 4:10 PM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
410 PM CDT WED APR 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     HAIL             5 S OLNEY               38.66N 88.09W
04/05/2017  E1.00 INCH       RICHLAND           IL   LAW ENFORCEMENT

            PEA TO QUARTER SIZE HAIL AT 500 NORTH AND ROUTE
            130...SOUTH OF OLNEY AND WEST OF CALHOUN.

&&

DRH
Local storm report, Apr 5, 4:19 PM CDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
419 PM CDT WED APR 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     HAIL             5 NW SUMNER             38.77N 87.93W
04/05/2017  E1.00 INCH       RICHLAND           IL   PUBLIC

            REPORTED 1 MILE NORTH OF ROUTE 50.

&&

DRH
Local storm report, Apr 5, 4:39 PM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
439 PM CDT WED APR 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HEAVY RAIN       2 SE AUBURN             39.56N 89.72W
04/05/2017  M1.05 INCH       SANGAMON           IL   MESONET

            STORM TOTAL RAINFALL SO FAR. REPORTED BY SIGNIFICANT
            WEATHER OBSERVER...SWOP.

&&

DRH
Local storm report, Apr 5, 5:06 PM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
506 PM CDT WED APR 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND GST     1 WSW PARKERSBURG       38.58N 88.07W
04/05/2017  E55.00 MPH       RICHLAND           IL   TRAINED SPOTTER

            REPORT FROM APPROXIMATELY 1 MILE WEST OF IL RT 130 NEAR
            THE RICHLAND/EDWARDS COUNTY LINE.

0349 PM     HAIL             5 S OLNEY               38.66N 88.09W
04/05/2017  E1.00 INCH       RICHLAND           IL   LAW ENFORCEMENT

            PEA TO QUARTER SIZE HAIL AT 500 NORTH AND ROUTE
            130...SOUTH OF OLNEY AND WEST OF CALHOUN.

0409 PM     HAIL             5 NW SUMNER             38.77N 87.93W
04/05/2017  E1.00 INCH       RICHLAND           IL   PUBLIC

            REPORTED 1 MILE NORTH OF ROUTE 50.

0415 PM     HEAVY RAIN       2 SE AUBURN             39.56N 89.72W
04/05/2017  M1.05 INCH       SANGAMON           IL   MESONET

            STORM TOTAL RAINFALL SO FAR. REPORTED BY SIGNIFICANT
            WEATHER OBSERVER...SWOP.

&&

DRH
Local storm report, Apr 5, 6:05 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
605 PM CDT WED APR 05 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HEAVY RAIN       WATSON                  39.03N 88.57W
04/05/2017  M1.26 INCH       EFFINGHAM          IL   MESONET

            STORM TOTAL RAINFALL SO FAR. SIGNIFICANT WEATHER
            OBSERVER...SWOP.

&&

DRH

Nearby

River Flood Warnings in Illinois, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.